Tags

Type your tag names separated by a space and hit enter

Acute chorea associated with metoclopramide use.
Am J Ther 2006 Nov-Dec; 13(6):543-4AJ

Abstract

Metoclopramide is a dopamine receptor antagonist that is used to treat diabetic gastroparesis, chemotherapy-induced nausea, and migraines. It is known to cause extrapyramidal side effects such as tardive dyskinesia, parkinsonism, dystonia, and akithisia, but not chorea. We describe a patient who presented with choreiform movements shortly after the administration of intravenous metoclopramide. Her work-up for secondary causes of chorea was otherwise negative and her symptoms abated with the administration of oral quetiapine and intravenous diazepam.

Authors+Show Affiliations

Department of Neurology, Feinberg School of Medicine, Northwestern University, Chicago, IL, USA.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

17122536

Citation

Dubow, Jordan S., et al. "Acute Chorea Associated With Metoclopramide Use." American Journal of Therapeutics, vol. 13, no. 6, 2006, pp. 543-4.
Dubow JS, Leikin J, Rezak M. Acute chorea associated with metoclopramide use. Am J Ther. 2006;13(6):543-4.
Dubow, J. S., Leikin, J., & Rezak, M. (2006). Acute chorea associated with metoclopramide use. American Journal of Therapeutics, 13(6), pp. 543-4.
Dubow JS, Leikin J, Rezak M. Acute Chorea Associated With Metoclopramide Use. Am J Ther. 2006;13(6):543-4. PubMed PMID: 17122536.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Acute chorea associated with metoclopramide use. AU - Dubow,Jordan S, AU - Leikin,Jerrold, AU - Rezak,Michael, PY - 2006/11/24/pubmed PY - 2007/2/10/medline PY - 2006/11/24/entrez SP - 543 EP - 4 JF - American journal of therapeutics JO - Am J Ther VL - 13 IS - 6 N2 - Metoclopramide is a dopamine receptor antagonist that is used to treat diabetic gastroparesis, chemotherapy-induced nausea, and migraines. It is known to cause extrapyramidal side effects such as tardive dyskinesia, parkinsonism, dystonia, and akithisia, but not chorea. We describe a patient who presented with choreiform movements shortly after the administration of intravenous metoclopramide. Her work-up for secondary causes of chorea was otherwise negative and her symptoms abated with the administration of oral quetiapine and intravenous diazepam. SN - 1075-2765 UR - https://www.unboundmedicine.com/medline/citation/17122536/Acute_chorea_associated_with_metoclopramide_use_ L2 - http://ovidsp.ovid.com/ovidweb.cgi?T=JS&PAGE=linkout&SEARCH=17122536.ui DB - PRIME DP - Unbound Medicine ER -